MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number SSTD215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device revealed that ptfe polytetrafluoroethylene coating of subject guidewire was peeling.There was no clinical consequence to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was noted to have polytetrafluroethylene ptfe peeling in numerous areas from the proximal end to 40cm from the proximal end.The core wire distal end was observed through the distal tip dome.The guidewire was soaked in water.After soaking the guidewire, it was inspected wet.The hydrophilic coating was intact.The guidewire distal tip revealed slight uneven swelling/bulge on its distal tip.When dry after approximately 10 seconds, the distal tip showed no anomaly and the swelling/bulge had disappeared.During functional inspection the guidewire was advanced through a flushed demonstration microcatheter without friction or resistance.There were no anomalies noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on the device analysis.The device failed to meet specifications when received for complaint investigation due to the analyzed anomalies.Additional information provided by the customer indicates there was no damage noted to the packaging prior to opening the packaging, there was no resistance when the gw was taken out of the dispenser hoop, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, the gw was shaped 80 degrees, continuous flush was set up and maintained throughout the clinical procedure and it is unknown how tortuous was the patients anatomy.Flush was given inside the microcatheter at the time when the guidewire gw was inserted.There was no friction or resistance felt at the hub and the introducer sheath was used when inserting the gw.Product analysis found when the guidewire was hydrated, the distal shaft had a slight uneven swelling/bulge on its distal tip.When dry after approximately 10 seconds, the swelling/bulge had disappeared.This is a cosmetic issue and there is no damage to the coating.During the dimensional inspection, the outer diameters od's were confirmed to be within specification when the device was both wet and dry.During the functional inspection, the guidewire was inserted and advanced through a flushed demonstration sl-10 microcatheter without issue.The as reported ¿guidewire difficult to advance¿ was not confirmed based on analysis of the returned device.There was evidence of scraping and peeling of the ptfe guidewire coating from the proximal end to 40cm from the proximal end.The peeling/scraping most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The as analyzed ¿guidewire ptfe coating peeling¿ has been assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.An assignable cause of procedural factors will be assigned to the analyzed 'device has cosmetic/appearance issue' since this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16756639
Report Number3012931345-2023-00064
Device Sequence Number20976638
Product Code MOF
UDI-Device Identifier07613327508512
UDI-Public07613327508512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2025
Device Model NumberSSTD215PRE
Device Catalogue NumberSSTD215PRE
Device Lot Number0000146926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown